High dose MDMA (ecstasy) tablet or capsules have been found in NSW. These high dose tablets / capsules contain two to three times the common dose of other MDMA tablets and capsules found circulating in NSW.

NSW Health has recently identified high dose orange / white 'QDance' tablets (average dose approximately 190mg).

Orange Q dance tablet, 10mm by 12mm  

Know the risks

Taking one MDMA (ecstasy) tablet or capsule by itself can kill, but the risk of harm is higher if you take:

  • more than one MDMA (ecstasy) tablet or capsule
  • a high dose MDMA (ecstasy) tablet or capsule
  • other stimulant drugs (such as methamphetamine or cocaine) at the same time

MDMA (ecstasy) is often poorly manufactured and the amount of MDMA in a tablet / capsule can very a lot, even within the same batch. The time from taking the drug to feeling any effect can vary significantly depending on the drug and the person.

Hot and humid weather will also increase the risk, as MDMA causes the body to dangerously overheat.

MDMA (ecstasy) has been linked to death, serious harm and life-long complications. Recent deaths in NSW were a direct result of taking high doses of MDMA, not contaminated or 'fake' MDMA tablets or capsules.

Information and advice

  • Do not take these tablets.
  • Get help immediately if you or someone else have taken one of these tablets and feel unwell, and tell someone what you have taken.
  • Signs that you should seek help immediately: feeling really hot, rigid muscles, confusion or agitation, racing pulse/heart, feeling aggressive, uncontrolled repetitive movements, vomiting, seizures, difficult to rouse/unconscious.
  • Look after your mates.

Getting help

If you see the warning signs of overdose or distress, get help fast by calling Triple Zero (000) for emergency assistance.

For information about the potential adverse effects of MDMA, please contact the NSW Poisons Information Centre on 13 11 26.

For free and confidential advice 24/7 call Alcohol and Drug Information Service (ADIS)on 1800 250 015. Counsellors are available to provide information, referrals, crisis counselling and support. Or start a Web Chat with an ADIS counsellor online Monday to Friday, 8.30am-5pm.

Visit Your Room for more information on effects of MDMA (ecstasy) and other drugs, news, fact sheets and other resources.

Issued 14 February 2020

A downloadable resource is available here Drug Warning 'QDance'

Page Updated: Friday 14 February 2020
Contact page owner: Centre for Population Health